Seretide to Symbicort


I got diagnosed with Asthma last October so am all pretty new to this. My asthma is still not controlled and we are still finding out which medication is the best for me. I just wondered if anybody had developed a worse cough, especially in the morning, when switching from seretide 250 to symbicort 400/12. I changed the inhalers just over a week ago and seemed to be feeling worse. I know the weather has been very cold and I am a PE teacher, but I made sure I have wrapped up warm for outdoor lessons. Any advice??

Thanks in advance, Gill

9 Replies

  • I changed from Seretide 500 to Symbicort 400/12 last year and felt that it took me a while to get used to the Symbicort. I also have more side effects with Symbicort - tremors in my hands - but overall I think I've been more stable since changing.

    Do you wear a scarf over your mouth during your PE lessons outside? Not sure how that would go down if you're a teacher but if it helps...

    I think it does take time to find out what works, so don't be disheartened. When you find what works for you I am sure you'll feel loads better - fingers crossed!

  • Thanks for your advice, yeah I try to cover with scarf but not very practical.

    I ended up at the nurse yesterday who straight away got the doctor as my cough is far worse. Had an attack the other night so now on preds again ( 2nd lot since xmas). The doc thinks its the symbicort creating the cough so got to go back next week as PF has dropped too. Back to work next week, fingers crossed it gets warmer.


  • Hi, not sure about the cough (can't remember) but I didn't react well to Symbicort either - definitely got worse on it! The asthma nurse at my surgery said this wasn't possible and any bad reaction would just be a rash or something but when I asked the AUK nurses about it they said yes, you can have a reaction to Symbicort (and other things I think but we only discussed Symbicort) that makes your breathing feel worse. So I was told to come off it and GP tried something else.

    Hope you get it sorted soon - can't be easy in your line of work! Wish I'd had a PE teacher with asthma as mine never understood about cold weather and running around.

  • Thanks, glad to see it isn't just me. I don't think this symbicort is the right one for me as I had another little struggling and wheezing session last night and peak flow has dropped since mid week.

    Since being diagnosed I really do sympathise with the students when they are struggling too. I do my best to try to stay indoors as much as we can as the Blackpool weather can be very bitter with chilly sea breeze.

    Take care, Gill

  • Also had a bad experance with symbcort, had coughing horseness...

    Phoned the asthma advice line who said yep you can have a reaction to symbcort

    Went to GP who would listen (the 9o mile trip was worth it) who swiched me to something else

    I also wish I had had a PE teacher whom had asthma as they might have been more understanding

    This I weekend was watching / sub for Hockey in the rain and used neckwarmer which worked well

    Good Luck

  • You can try asking Gp to switch to the symbicort 200, it sounds like the steriod is too high dose, also rinse mouth out and spit rather then drinking after each dose

  • Hi, The seaside in February, Blackpool in particular, is oh so cold and the wind down the prom fair takes your breath away. You might like to try wearing a Buff. Another AUK-er put me onto this neckwear.

    Can't get their video to work on their site but here it is on YouTube.

  • Not sure about Seretide to Symbicort but had switched from salmeterol + beclomethasone (non CFC made me cough a lot...) to Seretide Accuhaler which was much better for me.

    As others say, worth going back and there is plenty of options to try.

    Also agree buff type headwear useful, found mine in TK Maxx and it was thin cottony material without fleece.

  • Hi

    Thanks for all your help. Have gone back onto seretide as nurse totallly agreed that symicort was not for me. However now back on preds and antibotics and a referral to hospital so fingers crossed will get something sorted and the kids get can a more 'healthier' PE teacher back.

    Take care evryone, Gill xx

You may also like...